We rely on advertising to keep the lights on.

Please consider adding us to your whitelist.

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Help

(6 Posts)
charley30 Tue 05-Apr-16 09:25:31

please help me I am struggling . Feeling very low tearful and anxious . I am on sertraline 75 mg doc wants me to increase to 100 mg im afraid to do that im scared of side effects as I had such a hard time starting tgese at 50 and increasing to 75 . I have an underactive thyroid am low in ferritin just finished a 2 week heavy period . I'm tired and can't think straight about wat to do . Please I have little support can someone advise me . If it's my thyroid or iron problem making me feel like this why does doc want me to increase sertrsline . I'm scared of doing wrong thing . I just don't want to feel like this wen I wake up that everything is such a struggle .

Marchate Tue 05-Apr-16 12:46:24

I don't know about the medication, sorry. Your GP must feel it's the right thing for you. Does she know about your far too heavy periods?

Do you have family or friends you can talk to? You sound very low. Are you working?

If there's nobody to speak to, please contact the mental health unit at your local hospital for advice. They should have a crisis team

Please take care

charley30 Tue 05-Apr-16 13:19:13

Thank u for ur help I don't have a lot of support but trying to reach out for advise on medication .

AnxiousMunchkin Tue 05-Apr-16 13:25:36

You'll need to ask the doctor that question, about your thyroid and iron levels vs antidepressant. What side effects of the sertraline are you worried about? We all react differently to different antidepressants, so it's not much use me telling you my personal experience, but Ive found 100mg sertraline to really have made a difference in my ability to cope, with no horrible side effects (started at 25mg then 50mg).

Are you on medication for thyroid and iron levels? I'd also suggest asking your GP for printouts of your latest blood results for your own records, there are some knowledgable people on the general health boards if you post your blood results they can help you work out if you're taking enough supplement etc.

KeemaNaanAndCurryOn Tue 05-Apr-16 14:34:19

Different people react differently to the various anti-depressants. In some cases, ADs can increase anxiety, but your GP would be best to discuss that with. I know you're worried about the side effects as you had them when you last had your dose increased, but they are likely to be short term again while your body adjusts, and then they will stop. You may well find that the increase helps you get through the depression and will alleviate the anxiety a bit.

Talk to your GP. Explain your concerns and ask things like how long she would expect you to need to take it before seeing an improvement. e.g. 3 weeks. If after 3 weeks you were no better, then you could look at discussing whether a change in AD or looking at other options would be in your best interests.

You could self-manage your low iron levels by taking iron supplements along with Vit C or drinking extra orange juice as vit C helps with absorption.

I'm not that clued up on the thyroid other than problems with it can cause mood changes. Are you taking anything for it at the moment?

I think the key thing for you is to be working on all 3 issues together - depression, iron and thyroid to see if addressing them all has a more positive effect than just concentrating on the depression.

charley30 Thu 07-Apr-16 00:33:35

Thank u I agree doc not very supportive either I feel it's s mix of everything but not being treated properly is the effects im left with x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now